Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 19, 2019, 11:15 PM CDT for 4 counties in Mississippi; Shelby County, Tipton County, Tennessee; 6 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 11:15 PM CDT (04:15 UTC)
- Expired
- Jun 20, 2019, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 19, 8:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:55 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 8:55 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 855 PM CDT Wed Jun 19 2019 .DISCUSSION... Skies are partly cloudy across the forecast area this evening with temperatures from the lower 70s to lower 80s. Most of the thunderstorms that were over northwest Tennessee earlier this evening have moved into middle Tennessee. One large thunderstorm is in southeast Missouri and about to move into northwest Tennessee. More thunderstorms are moving across central and western Arkansas and will reach our southwest counties in a couple of hours. Some of these thunderstorm may be severe when they reach the Mid-South and so a Severe Thunderstorm Watch has been issued until 4 AM. ARS && .PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/ DISCUSSION... Shortwave trough and attendant surface low are making their way through MO into IL this afternoon. Thunderstorms have formed, most notably in Kentucky and Illinois with a scattering in the Bootheel and West Tennessee. CAMs have this activity moving north and east of the area during the afternoon hours. Damaging wind is the main threat with these storms which is covered by current Severe Thunderstorm Watch. Later tonight focus shifts to weak cold front moving through the region. Thunderstorms should move through the Ark-LA-TX into our area this evening and into the overnight. North Mississippi has the greatest risk with these storms, especially for damaging wind. Pattern turns rather sticky as a upper ridge builds into our area for late in the week. Our Heat Index values, especially in the Delta Region should rise to the 100 to 105 range in Friday and Saturday. Models converge to bringing another cold front for Monday. The usual timing differences are noted, with the ECMWF a bit slower, but this should touch off another round of Thunderstorms for our area and relief from the heat. For the rest of the forecast period diurnal convection is expected in the general northwest upper flow regime and temps a tad below average. Belles && .AVIATION... 00Z TAFS Mainly VFR conds over the next 24 hours. -SHRA and -TSRA is expected to move into all sites after 03Z as a cold front approaches from the west. Added tempo groups for potential MVFR/IFR conds as storms move near each site. Most activity will move out after 20/09Z with a return to VFR at all stations. A few lingering showers are possible at MKL and TUP tomorrow, but confidence is too low to mention in the TAF right now. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 19, 4:16 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 416 PM CDT Wed Jun 19 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-202330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 416 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Severe thunderstorms are possible tonight through early Thursday morning across the Midsouth. Damaging wind and large hail will be the primary threats. Heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions are expected Friday and Saturday with afternoon heat indices between 100 and 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Jun 19, 6:13 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Wed Jun 19 2019
TNZ022-192345-
Benton TN-
613 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Central Benton County in western Tennessee...
At 613 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Camden, moving east at 35 mph.
Very heavy rain is also possible with this thunderstorm.
People in central Benton County should monitor this storm closely.
LAT...LON 3612 8792 3611 8794 3608 8796 3603 8800
3600 8800 3598 8802 3595 8802 3594 8800
3594 8793 3592 8793 3595 8821 3613 8820
3613 8792
TIME...MOT...LOC 2313Z 273DEG 30KT 3604 8811
SGWSpecial weather statement, Jun 19, 6:32 PM CDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Memphis TN 632 PM CDT Wed Jun 19 2019 TNZ021-022-200000- Carroll TN-Benton TN- 632 PM CDT Wed Jun 19 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT FOR... East central Carroll County in western Tennessee... Southwestern Benton County in western Tennessee... At 631 PM CDT...a strong thunderstorm producing pea size hail or larger was located near Huntingdon, moving east at 30 mph. Very heavy rain is also possible with this thunderstorm. People in east central Carroll and southwestern Benton Counties should monitor this storm closely. LAT...LON 3589 8838 3602 8845 3611 8816 3590 8807 TIME...MOT...LOC 2331Z 261DEG 27KT 3597 8838 SGW
Special weather statement, Jun 19, 7:14 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
714 PM CDT Wed Jun 19 2019
TNZ004-021-022-200100-
Carroll TN-Benton TN-Henry TN-
714 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northeastern Carroll County in western Tennessee...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 713 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Vale, or 8 miles northeast of Huntingdon,
moving northeast at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Carroll...northern Benton and southeastern
Henry Counties should monitor this storm closely.
LAT...LON 3599 8829 3611 8842 3644 8806 3643 8804
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3618 8793
TIME...MOT...LOC 0013Z 234DEG 43KT 3609 8830
SGWSpecial weather statement, Jun 19, 9:06 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019
TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...
At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Lake and western Obion Counties should monitor
this storm closely.
LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
3642 8955 3644 8954 3646 8952 3648 8952
3650 8954 3650 8949 3647 8949 3646 8947
3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:32 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 43 min |
| Jun 19, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 38 min |
| Jun 19, 11:28 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 1 more | 47 min |
| Jun 19, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 47 min |
| Jun 20, 12:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 2 more | 50 min |
| Jun 20, 12:54 AM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 51 min |
| Jun 20, 1:21 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 24 min |
| Jun 20, 3:25 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 50 min |
| Jun 20, 4:05 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 40 min |
| Jun 19, 7:14 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jun 19, 9:06 PM CDT | Special Weather Statement | MEG | Lake | 39 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more | 49 min |
| Jun 20, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.